MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF THREE HOLE SHELL 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. REF THREE HOLE SHELL 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71336452
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/31/2018
Type of Reportable Event Malfunction
Event or Problem Description
During right total hip replacement surgery, the screw goes through the acetabular outer cup.
 
Additional Manufacturer Narrative
The associated reflection 3 hole shell was not returned for evaluation.Our investigation including a review of the manufacturing records for the listed part with the listed batch did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.Our clinical evaluation noted that the x-ray provided confirms the screw through the shell but details on placement or details of the screw were not included.Without additional information we can¿t comment on the stability of the cup or the placement of the screw through the cup as it does have 2 others.In addition, ¿the implantation of the screw under power¿, as a likely contributing factor cannot be ruled out.Since a revision has not been planned, the future impact to the patient beyond the possibility of screw migration cannot be determined.Should additionally clinical information be provided this complaint will be re-assessed.Our investigation indicated this issue has been communicated to the product support group for consideration for further action.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
REF THREE HOLE SHELL 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8100345
Report Number1020279-2018-02571
Device Sequence Number1947104
Product Code MBL
UDI-Device Identifier03596010454355
UDI-Public03596010454355
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K960094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71336452
Device Lot Number17JM18572
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date11/24/2018
Supplement Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR